De Novo Psychiatric Disorders in a Woman With Giant Prolactinoma Treated With Cabergoline.
Dopamine agonists are the first-line treatment of prolactinomas. The risk of developing de novo psychiatric symptoms during dopamine agonist therapy is low. Herein, we report the case of a 42-year-old woman with a giant prolactinoma who developed a psychiatric disorder after 1 day of cabergoline therapy initiation. She presented with amenorrhea, galactorrhea, headaches, and disturbed vision. Biological investigations revealed hyperprolactinemia (2975 ng/ml) with gonadotropin deficiency. Pituitary MRI showed a giant pituitary adenoma. The patient was treated with cabergoline at the dose of 1 mg twice weekly. One day after the treatment initiation, she developed acute delirium with temporospatial disorientation and compulsive medication use. These symptoms disappeared 1 week after the reduction of the dose of cabergoline. Patients with hyperprolactinemia receiving an initial high dose of cabergoline may develop changes in mood and behavior regardless of prior psychiatric history.
All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.
Your Privacy Choices